MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-7-0708
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
On (b)(6) 2019 the patient (who had initial tka on (b)(6) 2017) had revision surgery of the right tibial insert as the post of the insert was broken.The left side of the ps tibial insert had revised on (b)(6) 2019 due to the same reason the reporting surgeon requested to investigate any reasons which caused the event.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving scorpio insert was reported.The event was confirmed by inspection of the received device.Method & results: -device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 24-apr-2020 which indicated that the returned devices were examined with the aid of a stereomicroscope at magnifications up to 50x.Nothing noteworthy was observed on the returned locking wire; no additional analysis was performed on this component.Damage was observed on the articulating and distal surfaces of the insert which is consistent with the explantation process.Backside impressions were observed on the distal surface of insert which are consistent with contact against the tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing, scratching, and third body indentations; these are common damage modes of uhmwpe.Damage on the post was consistent with cyclic contact with the femoral component and macroscopic surface features on the fracture surface are consistent with a fatigue fracture.A material analysis was performed which concluded that the damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Damage on the post was consistent with cyclic contact with the femoral component and macroscopic surface features on the fracture surface are consistent with a fatigue fracture.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's knee was revised due to the post of the insert breaking off.A material analysis was performed which concluded that the damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Damage on the post was consistent with cyclic contact with the femoral component and macroscopic surface features on the fracture surface are consistent with a fatigue fracture.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The root cause could not be identified as insufficient information was provided.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
On (b)(6) 2019 the patient (who had initial tka on (b)(6) 2017) had revision surgery of the right tibial insert as the post of the insert was broken.The left side of the ps tibial insert had revised on (b)(6) 2019 due to the same reasonthe reporting surgeon requested to investigate any reasons which caused the event.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9764754
Report Number0002249697-2020-00410
Device Sequence Number16315643
Product Code JWH
UDI-Device Identifier07613327031003
UDI-Public07613327031003
Combination Product (Y/N)N
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number82-7-0708
Device Catalogue Number82-7-0708
Device Lot Number1L6JWJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient Weight50